Alert archive / Wyoming / Flash Flood Warnings in 2015

Flash Flood Warning 1, NWS Riverton, WY

May 3, 2015Lincoln County, Wyoming

NWS Riverton, WY issued this flash flood warning at May 3, 2015, 7:32 PM MDT for Lincoln County, Wyoming. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2015, 7:32 PM MDT (01:32 UTC)
Expired
May 3, 2015, 9:30 PM MDT
In force
118 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
None

County Lincoln County, WY

The radar

The Pocatello radar (KSFX), 152 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 1.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2015-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2015-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
256 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
1898 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WGUS55 KRIW 040132
FFWRIW
WYC023-040330-
/O.NEW.KRIW.FF.W.0001.150504T0132Z-150504T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
732 PM MDT SUN MAY 3 2015

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN LINCOLN COUNTY IN WEST CENTRAL WYOMING...

* UNTIL 930 PM MDT

* AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A THUNDERSTORM WITH VERY HEAVY RAINFALL OCCURRING NEAR ALPINE.

* A HALF AN INCH OF RAIN IS POSSIBLE IN ABOUT 20 MINUTES WHICH COULD 
  CAUSE MUD AND ROCK SLIDES OR EVEN A DEBRIS FLOW IN THE SNAKE RIVER 
  AND GREYS RIVER CANYONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RAINFALL MAY CAUSE MUD AND ROCK SLIDES IN AREAS OF STEEPLY
SLOPED TERRAIN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RIVERTON.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4326 11105 4328 11081 4324 11081 4323 11070
      4320 11069 4318 11069 4315 11068 4312 11069
      4309 11105

$$

MURRELL
2 follow-up statements
037 
WGUS75 KRIW 040210
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
810 PM MDT SUN MAY 3 2015

WYC023-040330-
/O.CON.KRIW.FF.W.0001.000000T0000Z-150504T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN WY-
810 PM MDT SUN MAY 3 2015

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN LINCOLN
COUNTY UNTIL 930 PM MDT...

AT 805 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
THUNDERSTORM THAT PROMPTED THE FLASH FLOOD WARNING CONTINUES TO 
WEAKEN WITH ONLY LIGHT RAINFALL IN THE EASTERN HALF OF THE SNAKE 
RIVER CANYON. ALTHOUGH THE POSSIBILITY OF A MUD OR ROCK SLIDES ARE 
DIMINISHING...THE WARNING WILL REMAIN IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4326 11105 4328 11081 4324 11081 4323 11070
      4320 11069 4318 11069 4315 11068 4312 11069
      4309 11105

$$

MURRELL
275 
WGUS75 KRIW 040237
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
837 PM MDT SUN MAY 3 2015

WYC023-040250-
/O.CAN.KRIW.FF.W.0001.000000T0000Z-150504T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN WY-
837 PM MDT SUN MAY 3 2015

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
LINCOLN COUNTY IS CANCELLED...

THE HEAVY RAINFALL HAS ENDED OVER THE SNAKE RIVER CANYON...AND NO 
MUD OR ROCK SLIDES HAVE BEEN REPORTED. THUS THE FLASH FLOOD WARNING 
FOR MUD AND ROCK SLIDES FOR THE SNAKE RIVER AND GREYS RIVER 
CANYONS...HAS BEEN CANCELLED.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4326 11105 4328 11081 4324 11081 4323 11070
      4320 11069 4318 11069 4315 11068 4312 11069
      4309 11105

$$

MURRELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at May 3, 2:56 PM MDT, 4 hours 36 minutes earlier.

Area forecast discussion, May 3, 2:56 PM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
256 PM MDT SUN MAY 3 2015

.SHORT TERM...TONIGHT THROUGH MONDAY

SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE INTO WESTERN WYOMING THIS
AFTERNOON...ESPECIALLY IMPACTING THE SOUTHWESTERN CORNER OF THE
STATE. RADAR ANALYSIS HAS DEMONSTRATED SMALL HAIL WITH CURRENT
STORMS...ALONG WITH GUSTY WIND. THE BEST COVERAGE FOR THESE STORMS
WILL MOVE EAST THROUGH THE EVENING...WITH NATRONA AND JOHNSON
COUNTIES SEEMING MOST SUSCEPTIBLE TO STORM ACTIVITY DURING THE MID
TO LATE EVENING HOURS. MEANWHILE...CONDITIONS WILL WORK TO DRY OUT
FROM THE WEST...WITH GENERALLY DRY CONDITIONS EXPECTED WEST OF THE
DIVIDE AFTER MIDNIGHT. AREAS EAST OF THE DIVIDE WILL SEE WEAKENING
SHOWERS AFTER MIDNIGHT THOUGH ISOLATED ACTIVITY WILL REMAIN OVER THE
AREA.

ANOTHER PUSH OF MOISTURE EXPECTED MONDAY AFTERNOON AND
EVENING...WITH SHOWER AND THUNDERSTORM COVERAGE AGAIN EXPECTED TO
BEGIN OVER WESTERN AND SOUTHERN WYOMING ON MONDAY. TEMPERATURES WILL
COOL ACROSS EASTERN WYOMING ON MONDAY IN RESPONSE TO THESE
SYSTEMS...WHILE MOST OF THE REMAINING AREA MAY SEE A SLIGHT WARMING
IN TEMPERATURES.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY

A CLOUDY...COOL AND WET PERIOD OVERALL WITH SEVERAL SYSTEMS
MOVING THROUGH THE REGION. THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON AND EVENING THROUGH SUNDAY NOW...AS THE MODELS HAVE KEPT
THAT LAST UPPER LOW IN THE AREA LITTLE BIT LONGER THAN PREVIOUS
RUNS. WHILE IT WILL BE COOLING ALOFT...SNOW LEVELS WILL REMAIN
HIGH IN THE MOUNTAINS. THE 12Z GFS RUN DIPS SOME -6C TEMPERATURES
INTO JOHNSON COUNTY EARLY NEXT SUNDAY MORNING...WHICH WOULD BRING
SNOW LEVELS DOWN TO ABOUT 5500FT BUT ABOUT THE ONLY THING WE CAN
COUNT ON THIS EARLY IS THAT THINGS WILL CHANGE AS WE MOVE CLOSER
TO NEXT WEEKEND.

TEMPERATURES WILL START OUT IN THE 70S ON TUESDAY AND WILL THEN DIP
INTO THE 50S TO NEAR 60 FOR THE REST OF THE WEEK WITH LOWS IN THE
30S AND 40S...WHICH IS RIGHT AROUND NORMAL FOR THIS TIME OF YEAR.

&&

.AVIATION.../00Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD EAST OF THE
DIVIDE THIS EVENING...ESPECIALLY IMPACTING NATRONA AND JOHNSON
COUNTIES DURING THE EARLY EVENING HOURS. THIS MAY RESULT IN BRIEF
PERIODS OF STORM ACTIVITY OVER KCPR...WITH ASSOCIATED MVFR
CONDITIONS. GUSTY AND ERRATIC WIND MAY ACCOMPANY ANY STORM
ACTIVITY. STORMS WILL PERSIST ACROSS THE EAST THROUGH THE
OVERNIGHT HOURS...WITH MUCH OF THE REMAINDER OF THE AREA SEEING
DRIER CONDITIONS. ANOTHER SURGE OF MOISTURE AFTER 18Z MONDAY WILL
BRING SHOWERS AND THUNDERSTORMS...WITH COVERAGE EXPECTED TO
INCLUDE MUCH OF THE AREA.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

SHOWERS EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE OVER THE CONTINENTAL
DIVIDE THIS AFTERNOON...THOUGH GENERALLY REMAIN OVER THE HIGHER
ELEVATIONS. SHOWER AND THUNDERSTORM COVERAGE WILL INCREASE THROUGH
THE REMAINDER OF THE AFTERNOON...WITH PERIODS OF MVFR TO IFR
CONDITIONS POSSIBLE. GUSTY WIND AND SMALL HAIL MAY ACCOMPANY STORM
ACTIVITY...WITH ENHANCED TURBULENCE POSSIBLE OVER CENTRAL AND
NORTHERN MOUNTAIN PASSES. CONDITIONS WILL IMPROVE AFTER 04Z THIS
EVENING FOR THE AREA...WITH GENERALLY DRY CONDITIONS ANTICIPATED
THROUGH MONDAY. GUIDANCE DEMONSTRATES A BRIEF LOWERING OF CLOUD
COVER...POTENTIALLY SOME VALLEY FOG AFTER 12Z...BUT THIS IS EXPECTED
TO BE SHORT LIVED AND IS COVERED BY VCFG FOR A FEW HOURS IN THE
CURRENT TAF SET.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

SHOWERS AND THUNDERSTORM COVERAGE CONTINUES TO INCREASE THIS
AFTERNOON AND WILL REMAIN OVER THE AREA INTO THE EVENING HOURS.
STRONG WIND AND SMALL HAIL MAY ACCOMPANY SOME STORM ACTIVITY. STORM
ACTIVITY MAY BRING BRIEF PERIODS OF MVFR CONDITIONS TO AREA
AIRPORTS...ESPECIALLY KRKS...KBPI...AND KPNA. KJAC WILL SEE MORE
ACTIVITY OVER ITS SURROUNDING MOUNTAINS...POTENTIALLY RESULTING IN
INCREASED TURBULENCE OVER THESE AREA. CONDITIONS WILL IMPROVE
OVERNIGHT...WITH MOSTLY DRY CONDITIONS EXPECTED AFTER 06Z THIS
EVENING. ANOTHER SURGE OF MOISTURE WILL REINTRODUCE SHOWERS AND
THUNDERSTORMS ACROSS THE AREA AFTER 18Z...ESPECIALLY ACROSS
KRKS...KBPI...AND KPNA.

&&

.FIRE WEATHER...

GUSTY AND ERRATIC WIND MAY ACCOMPANY ANY SHOWERS AND THUNDERSTORMS
THIS EVENING. STORM COVERAGE WILL PUSH EASTWARDS OVERNIGHT...WITH
DRYING ANTICIPATED FOR AREAS WEST OF THE DIVIDE BY MIDNIGHT. ANOTHER
SURGE OF MOISTURE WILL INITIATE SHOWERS AND THUNDERSTORMS ACROSS
MUCH OF THE AREA ON MONDAY. TEMPERATURES WILL FLUCTUATE UNDER THE
INFLUENCE OF THESE MOISTURE PUSHES...WITH EASTERN WYOMING SEEING A
SLIGHT COOL DOWN TOMORROW WHILE MOST OF THE AREA WILL SEE A COUPLE
DEGREES OF WARMING. GENERALLY CALM WIND EXPECTED MONDAY
AFTERNOON...OTHER THAN JOHNSON AND EASTERN NATRONA COUNTY WHICH MAY
SEE PERIODS OF GUSTY ACTIVITY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BRANHAM
LONG TERM...ALLEN
AVIATION...BRANHAM
FIRE WEATHER...BRANHAM
Hazardous weather outlook, May 3, 5:00 AM MDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT SUN MAY 3 2015

WYZ001>020-022>030-041100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE
SOUTH AND WEST WITH GUSTY OUTFLOW WINDS UP TO 50 MPH EXPECTED
ALONG WITH SMALL HAIL. ONLY ISOLATED THUNDERSTORMS WITH GUSTY
WINDS ARE EXPECTED IN THE NORTH AND EAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY THROUGH THURSDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS ACROSS THE REGION EACH DAY. ISOLATED STRONG TO SEVERE
THUNDERSTORMS POSSIBLE ACROSS MAINLY EAST CENTRAL WYOMING ON TUESDAY.

FRIDAY AND SATURDAY...PERIODS HEAVY WET SNOW POSSIBLE ABOVE 7500
FEET.  A SLIGHT CHANCE OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS OR HAIL
AMOUNTS AND SIZES. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, May 3, 6:16 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
616 PM MDT SUN MAY 3 2015

WYZ023-024-040100-
SALT RIVER AND WYOMING RANGES WY-STAR VALLEY WY-
616 PM MDT SUN MAY 3 2015

AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR AFTON...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN.

THIS STORM WILL BE NEAR...
GROVER...AND LINCOLN COUNTY FAIRGROUNDS AROUND 620 PM MDT.
TURNERVILLE AROUND 630 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4300 11064 4273 11064 4264 11103 4268 11106
      4284 11106
TIME...MOT...LOC 0015Z 247DEG 18KT 4276 11097

MURRELL
Special weather statement, May 3, 6:23 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
623 PM MDT SUN MAY 3 2015

WYZ020-022-040200-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
INCLUDING THE CITY OF...CASPER
623 PM MDT SUN MAY 3 2015

AN AREA OF SHOWERS AND A FEW THUNDERSTORMS ACROSS WESTERN AND
SOUTHWESTERN NATRONA COUNTY...WILL SHIFT EAST TO NORTHEAST AROUND
15 MPH. THIS ACTIVITY COULD IMPACT CASPER BETWEEN 730 PM AND 830
PM. THE STRONGEST ACTIVITY IS CAPABLE OF PRODUCING BRIEF HEAVY
RAINFALL...SMALL HAIL...GUSTY WINDS TO AROUND 40 MPH...AND
OCCASIONAL LIGHTNING.

21
Special weather statement, May 3, 6:28 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
628 PM MDT SUN MAY 3 2015

WYZ007>009-017-040115-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-OWL CREEK
AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY-
628 PM MDT SUN MAY 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN NATRONA AND
EXTREME NORTHEASTERN FREMONT COUNTIES UNTIL 715 PM MDT...

AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LOST CABIN GAS PLANT...WHICH IS 27 MILES
EAST OF SHOSHONI...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN.

THIS STORM WILL REMAIN OVER RURAL NORTHEAST FREMONT AND NORTHWEST
NATRONA COUNTIES OVER THE SOUTHERN BIGHORN MOUNTAINS THROUGH 715 PM
MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...MAY CAUSE MINOR FLOODING IN LOW LYING OR POOR
DRAINAGE AREAS...SUCH AS NORMALLY DRY WASHES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4349 10700 4324 10713 4325 10727 4329 10742
      4329 10754 4321 10765 4339 10769
TIME...MOT...LOC 0025Z 262DEG 24KT 4331 10754

MURRELL
Special weather statement, May 3, 6:43 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
643 PM MDT SUN MAY 3 2015

WYZ024-026-027-040130-
SALT RIVER AND WYOMING RANGES WY-SOUTH LINCOLN COUNTY WY-UPPER GREEN
RIVER BASIN WY-
643 PM MDT SUN MAY 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUBLETTE AND EASTERN
LINCOLN COUNTIES UNTIL 730 PM MDT...

AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VIOLA...WHICH IS 26 MILES SOUTHWEST OF BIG
PINEY...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
LA BARGE AROUND 645 PM MDT.
U.S. HWY 189 MILE MARKER 100 AROUND 720 PM MDT.
BIG PINEY AROUND 730 PM MDT.

BRIEF HEAVY RAIN MAY CAUSE MINOR FLOODING OF LOW LYING OR POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...AND
PLEASE SLOW DOWN TO MINIMIZE THE RISK OF HYDROPLANING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4248 11050 4268 11030 4253 10989 4236 10998
      4209 11027 4221 11052
TIME...MOT...LOC 0040Z 209DEG 22KT 4224 11035

MURRELL
Special weather statement, May 3, 6:53 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
653 PM MDT SUN MAY 3 2015

WYZ012-013-023-024-040145-
JACKSON HOLE WY-SALT RIVER AND WYOMING RANGES WY-STAR VALLEY WY-TETON
AND GROS VENTRE MOUNTAINS WY-
653 PM MDT SUN MAY 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TETON COUNTY IN
NORTHWEST WYOMING...AND NORTHWESTERN LINCOLN COUNTY IN WEST CENTRAL
WYOMING UNTIL 745 PM MDT...

AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF PALISADES...WHICH IS 12 MILES
WEST OF ALPINE...MOVING EAST AT 20 MPH.

THE MAIN HAZARD FROM THIS STORM WILL BE BRIEF HEAVY RAINFALL. ALSO
SMALL HAIL AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH THIS STORM.
THE HEAVY RAINFALL IN A SHORT AMOUNT OF TIME COULD CAUSE LOCALIZED
MUD OR ROCK SLIDES IN STEEPLY SLOPED TERRAIN SUCH AS IN THE SNAKE
RIVER CANYON EAST OF ALPINE.

THIS STORM WILL BE NEAR...
ALPINE AROUND 715 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4342 11066 4315 11061 4313 11105 4335 11106
TIME...MOT...LOC 0050Z 262DEG 18KT 4322 11123

MURRELL
Special weather statement, May 3, 7:16 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
716 PM MDT SUN MAY 3 2015

WYZ019-020-022-040200-
CASPER MOUNTAIN WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA
COUNTY LOWER ELEVATIONS WY-
716 PM MDT SUN MAY 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NATRONA COUNTY UNTIL
800 PM MDT...

AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST
OF BATES HOLE TO 6 MILES SOUTHEAST OF U.S. HWY 220 MILE MARKER
90...AND MOVING NORTH AT 30 MPH.

WIND GUSTS UP TO 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH LOCALLY HEAVY RAIN...PEA SIZE HAIL AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CASPER...
  EMIGRANT GAP...
  ALCOVA RESERVOIR

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...IS LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BOATERS ON ALCOVA RESERVOIR SHOULD HEAD TO SHORE IMMEDIATELY AT THE
FIRST SIGN OF THREATENING WEATHER. THESE STORMS COULD MAINTAIN THEIR
INTENSITY BY THE TIME THEY REACH CASPER AROUND 8 PM. STAY TUNED FOR
FURTHER STATEMENTS CONCERNING THESE THUNDERSTORMS.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4249 10625 4245 10670 4294 10664 4297 10610
TIME...MOT...LOC 0110Z 189DEG 24KT 4255 10631 4254 10660

LIPSON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 6:16 PM MDTSpecial Weather StatementRIW44 min
May 3, 6:28 PM MDTSpecial Weather StatementRIW47 min
May 3, 6:43 PM MDTSpecial Weather StatementRIWLincoln47 min
May 3, 6:53 PM MDTSpecial Weather StatementRIW52 min
May 3, 7:16 PM MDTSpecial Weather StatementRIWNatrona44 min
May 3, 8:16 PM MDTSpecial Weather StatementRIWSublette44 min
May 3, 8:23 PM MDTSpecial Weather StatementRIW37 min
May 3, 9:02 PM MDTSpecial Weather StatementRIWFremont43 min
May 4, 2:57 PM MDTSpecial Weather StatementRIWHot Springs48 min
May 4, 3:26 PM MDTSevere Thunderstorm WarningRIWHot Springs28 min
May 4, 4:55 PM MDTSpecial Weather StatementRIWFremont35 min
May 4, 5:05 PM MDTSpecial Weather StatementRIWSweetwater25 min
May 4, 5:31 PM MDTSpecial Weather StatementRIWFremont44 min
May 4, 5:46 PM MDTSpecial Weather StatementRIW29 min
May 4, 5:52 PM MDTSpecial Weather StatementRIWSheridan38 min

Nearby

Flash Flood Warnings in Wyoming, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.